Alert archive / Missouri / Wind Advisories in 2006

Wind Advisory 1, NWS Springfield, MO

October 30, 20069 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this wind advisory at Oct 30, 2006, 10:18 AM CST for 9 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2006, 10:18 AM CST (16:18 UTC)
Expired
Oct 30, 2006, 4:00 PM CST
In force
6 hr
Issued by
NWS Springfield, MO

Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Cedar County, MO, Dade County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, St. Clair County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 82 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 311 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1834 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
311 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KSGF 301618
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1018 AM CST MON OCT 30 2006

KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101-302200-
/O.NEW.KSGF.WI.Y.0001.061030T1618Z-061030T2200Z/
BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-BARTON-CEDAR-JASPER-
DADE-NEWTON-LAWRENCE-MCDONALD-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...NEVADA...APPLETON CITY...OSCEOLA...
LAMAR...EL DORADO SPRINGS...STOCKTON...JOPLIN...CARTHAGE...
GREENFIELD...NEOSHO...AURORA...MOUNT VERNON...ANDERSON...
PINEVILLE
1018 AM CST MON OCT 30 2006

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON.

SOUTH WINDS OF 30 TO 40 MPH WILL BE COMMON ACROSS SOUTHEAST KANSAS
AND SOUTHWEST MISSOURI THROUGH THIS AFTERNOON. HIGHER GUSTS
AROUND 45 MPH WILL BE POSSIBLE ESPECIALLY ALONG THE MISSOURI KANSAS
BORDER...AND ALONG THE HIGHWAY 71 CORRIDOR.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

FOSTER
1 follow-up statement
000 
WWUS73 KSGF 302135
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
335 PM CST MON OCT 30 2006


KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101-302245-
/O.EXP.KSGF.WI.Y.0001.000000T0000Z-061030T2200Z/
BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-BARTON-CEDAR-JASPER-
DADE-NEWTON-LAWRENCE-MCDONALD-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...NEVADA...APPLETON CITY...OSCEOLA...
LAMAR...EL DORADO SPRINGS...STOCKTON...JOPLIN...CARTHAGE...
GREENFIELD...NEOSHO...AURORA...MOUNT VERNON...ANDERSON...
PINEVILLE
335 PM CST MON OCT 30 2006

...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON...

WHILE SOUTH WINDS WILL CONTINUE TO GUSTS AROUND 35 MPH UNTIL
SUNSET...WINDS WILL GRADUALLY SUBSIDE LATE THIS AFTERNOON.

THE WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON. 

$$

FOSTER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Oct 30, 5:04 AM CST, 5 hours 14 minutes earlier.

Area forecast discussion, Oct 30, 5:04 AM CST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
504 AM CST MON OCT 30 2006

...UPDATED AVIATION...

.DISCUSSION...

FORECAST CHALLENGE WITH THIS PACKAGE DEALS WITH GUSTY WINDS AND
INCREASED FIRE DANGER THIS AFTERNOON...ALONG WITH PRECIPITATION
CHANCES TONIGHT THROUGH TUESDAY.

CURRENTLY...SOUTHEAST KANSAS AND THE MISSOURI OZARKS CONTINUE CLEAR
EARLY THIS MORNING. SEEING INCREASING MID AND HIGH LEVEL CLOUDINESS
APPROACHING FROM THE SOUTHWEST THAT WILL PLAY A ROLE IN TODAYS TEMPS
AND WINDS. SPEAKING OF WINDS...WE HAVE NOT DECOUPLED OUT OVER OUR
WESTERN ZONES THIS MORNING. WELL MIXED LAYER HAS KEPT TEMPERATURES
ROUGHLY 5-6 DEGREES WARMER OUT THAT WAY THAN WHAT WE HAD GOING IN
THE FORECAST. SINCE WE ARE STARTING WARMER OUT THAT WAY...DECIDED TO
BUMP MAX TEMPS A FEW MORE DEGREES UP TO MAV MOS FORECAST. PREVIOUS
THOUGHT WAS THAT CLOUDS WOULD PUT A DAMPER ON TODAYS HIGHS...BUT
SINCE WE ARE ALREADY STARTING WARMER...DECIDED TO GO WITH MOS.

FOR TODAY...INCREASING MID AND HIGH CLOUDINESS THROUGH THE DAY.
THESE CLOUDS SHOULD HELP TO DAMPEN WIND GUSTS ACROSS THE WESTERN
HALF OF THE CWA...BUT DAYSHIFT WILL NEED TO WATCH CLOSELY. COULD BE
APPROACHING WIND ADVISORY CRITERIA IN SOUTHEAST KANSAS AND
SOUTHWESTERN MISSOURI THIS AFTERNOON. MAV MOS SHOWING 24KTS
SUSTAINED AT JOPLIN THIS AFTERNOON...GETTING PRETTY CLOSE TO THE
30MPH CRITERIA. HAVE WIND GUSTS TO 30MPH IN FORECAST...COULD SEE
SOME OCCASIONAL GUSTS A LITTLE HIGHER. WILL CONTINUE INCREASED FIRE
DANGER THREAT FOR THE WESTERN HALF OF THE CWA IN FWF AND HWO.
DEWPOINTS WILL BE ON THE RISE THROUGH THE AFTERNOON...SO DO NOT
THINK WE WILL GET THE CRITICAL 25PCT HUMIDITIES. GOING TO TAKE SOME
TIME FOR GULF RETURN TO MOISTEN UP ATMOSPHERE THIS AFTERNOON AND
EVENING...SO DID NOT RAISE POPS ANY FOR TODAY. GOING TO TAKE SOME
TIME FOR THIS DRY ATMOSPHERE TO MOISTEN UP. GFS SOUNDINGS DO NOT
REALLY MOISTEN UP UNTIL AFTER 06Z THIS EVENING...SO SLT CHC SHOULD
BE A FAIRLY SAFE CALL EARLY THIS EVENING. FRONT STARTS TO MOVE IN
FROM THE NORTHWEST BY MID EVENING INTO NORTHERN MISSOURI...SO
INTRODUCED CHANCE POPS BY LATE EVENING AS THE FRONT STARTS MOVING
INTO CENTRAL MISSOURI. MODEL SOUNDING DO SHOW DESTABILIZING WITH
UPPER LEVEL COOLING. NEG 4 LIS FORECAST ON GFS SOUNDINGS WITH SB
CAPES APPROACHING 1000 J/KG. WRF MU CAPES SHOWING INSTABILITY ALONG
THE FRONT AS WELL WITH NEAR 800 J/KG DOWN NEAR SW/MO AND NORTHERN
ARKANSAS. SO WILL HIGHLIGHT IN HWO AND ADD INTO FORECAST FOR
OVERNIGHT THE CHANCE OF TSTMS.

TUESDAY...FRONT FORECAST TO PASS JOPLIN SHORTLY AFTER
MIDNIGHT...SPRINGFIELD BY 09Z AND THEN OUR EASTERN ZONES BY MID
MORNING. BELIEVE BEST CHANCES FOR POPS WILL BE EAST AND SOUTH OF
SPRINGFIELD AS GREATEST MOISTURE RETURN BEING FORECAST IN THESE
AREAS. FRONT LAYS AND STALLS TEMPORARILY ACROSS NORTHERN ARKANSAS
TUESDAY MORNING. TRIED TO REFLECT THESE HIGHER POPS IN THE GRIDS
MAINLY SOUTH OF A LINE FROM ROUND SPRINGS TO AVA TO CASSVILLE.
PRECIPITATION SHOULD END RATHER QUICKLY AFTER FROPA. BY
AFTERNOON...FRONT PUSHES OFF TO EAST AND SKIES SHOULD CLEAR.

WEDNESDAY ON...BROAD UPPER TROUGHING ACROSS THE CENTRAL U.S.
CONTINUES THROUGH THE WEEK WITH NORTHERLY TO NORTHEASTERLY FLOW
PERSISTING THROUGH THE WEEK. LOOK FOR DRY CONDITIONS...WITH LOWS IN
THE UPPER 20S/LOW 30S AND AFTERNOON HIGHS MAINLY IN THE MID 50S.

GCC

&&

.AVIATION...

FOR THE 12Z TAFS...JLN TERMINAL LOCATION ALREADY SEEING SURFACE
WINDS THIS MORNING OF 20KTS WITH GUSTS TO 30 KTS.  STRONG PRESSURE
GRADIENT EXPECTED TO BE OVER THE FORECAST AREA TODAY AS A SHARP
FRONT APPROACHES THE AREA.  VWP FROM SGF SHOWING 40 TO 50 KTS IN THE
LOWEST GATES SO STILL SHOWING SOME LOW LEVEL WIND SHEAR FOR THIS
MORNING.  WOULD EXPECT BOTH JLN/SGF TO SEE SUSTAINED WINDS OF 20 TO
25 KTS TODAY WITH GUSTS OF 30 TO 35.

HIGH OVERCAST THIS MORNING WILL GRADUALLY LOWER BY THIS EVENING AND
COULD SEE CEILINGS FROM 1000 TO 2000 FEET OVERNIGHT AS THE FRONT
MOVES INTO THE AREA.  EXPECTING FROPA BETWEEN 07Z AND 09Z WITH A
SHIFT TO A NORTH WIND.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Oct 30, 6:00 AM CST, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 AM CST MON OCT 30 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311115-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
600 AM CST MON OCT 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  SURFACE LOW PRESSURE ACROSS THE CENTRAL PLAINS WILL RESULT IN
  SOUTHERLY WINDS GUSTING IN EXCESS OF 30 MPH ACROSS THE OUTLOOK
  AREA THIS MORNING AND AFTERNOON. WARM DAYTIME TEMPERATURES AND
  DORMANT VEGETATION WILL CREATE A HEIGHTENED FIRE DANGER ACROSS
  WESTERN MISSOURI AND EXTREME SOUTHEAST KANSAS.

  A COLD FRONT WILL APPROACH NORTHERN MISSOURI THIS EVENING AND
  MOVE THROUGH CENTRAL AND SOUTHERN MISSOURI AND SOUTHEAST KANSAS
  AFTER MIDNIGHT. SHOWERS WITH EMBEDDED ISOLATED THUNDERSTORMS
  WILL DEVELOP ALONG THIS FRONT AS IT MOVES THROUGH THE FORECAST
  AREA. AT THIS TIME...THE STRONGEST STORMS ARE FORECAST TO
  PRODUCE HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO LESS THAN 50
  MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  THE COLD FRONT WILL TEMPORARILY STALL ALONG THE MISSOURI AND
  ARKANSAS BORDER TUESDAY MORNING. SCATTERED SHOWERS AND
  THUNDERSTORMS WILL CONTINUE ALONG AND NORTH OF THE
  FRONT...BASICALLY SOUTH OF A LINE FROM ROUND SPRINGS TO AVA TO
  CASSVILLE THROUGH EARLY AFTERNOON. THE STRONGEST STORMS ARE
  FORECAST TO PRODUCE HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO
  LESS THAN 50 MPH.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CLAYCOMB

Nearby

Wind Advisories in Missouri, 2006Wind Advisories in Kansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.